MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-P STD STEM SIZE 5; HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM-P STD STEM SIZE 5; HIP STEM
Catalog Number 01.18.405
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At about 10 months after primary, revision surgery performed following stem subsidence due to periprosthetic bone fracture detected by x-rays that showed a vertical bone fracture ryme.All components revised to m-vizion.Patient's bone quality normal.
 
Additional Manufacturer Narrative
Batch review performed on 31 july 2024.Lot 2308190: (b)(4) items manufactured and released on 18-july-2023.Expiration date: 2028-06-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Visual inspection performed by r&d project manager.During the analysis looking at the stem body an opaque white film is visible on approximately whole of the stem length.It is assumable that these are ha residuals due to the few days of implantation.Not absorption of ha from the stem body can indicate that metabolic activity wasn't taking place and that, presumably, not adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.Clinical evaluation performed by medical affiars director a revision surgery was performed ten months after the primary impantation of a tha.The reported reason for the revison was stem subsidence.It was also reported that the surgeon identified a fracture line on the femur.We have no information about the clinical status of the patient or any history of trauma.Pre-revision x-ray images confirm the subsidence of the stem, but no fracture lines are clearly visible.However, in the lateral projection a periosteal reaction is noticeable, which could indicate a previous fracture in the process of healing.Stem subsidence after a tha is a known complication described in the literature.In this early failure, the lack of ossointegration of the stem, combined with poor bone quality and a possibly low primay stability, may have contributed to the complication.The possible fracture line described is likely a consequence of this stem subsidence.There is no reason to suspect a defective or faulty device.

Brand Name
AMISTEM-P STD STEM SIZE 5
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20035287
Report Number3005180920-2024-00656
Device Sequence Number6404939
Product Code LZO
UDI-Device Identifier07630040720045
UDI-Public07630040720045
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.18.405
Device Lot Number2308190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown